Alert archive / Pennsylvania / River Flood Warnings in 2018

River Flood Warning 73, NWS State College, PA

November 25, 2018Lancaster County, York County, Pennsylvania

NWS State College, PA issued this river flood warning at Nov 25, 2018, 9:30 AM EST for Lancaster County, York County, Pennsylvania. It took effect at Nov 25, 2018, 12:00 PM EST. It was in force for 48 min.

The area

The outline as issued.

The facts

Issued
Nov 25, 2018, 9:30 AM EST (14:30 UTC)
In effect from
Nov 25, 2018, 12:00 PM EST
Expired
Nov 25, 2018, 12:48 PM EST
In force
48 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

Counties Lancaster County, PA, York County, PA

The river

Written for the forecast point Conestoga River at Lancaster (LNCP1). The gauge peaked at 10.74 ft at Nov 25, 2018, 11:00 AM EST.

actionminormoderate51011/2511/26
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01576500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

308 
WGUS41 KCTP 251430
FLWCTP
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service State College PA
930 AM EST Sun Nov 25 2018

...The National Weather Service in State College, PA has issued a 
flood warning for the following rivers in Pennsylvania...

  Conestoga River At Lancaster

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive cars through flooded areas!! The water 
may be too deep to allow safe passage. Most deaths that occur during 
flooding are related to vehicles trying to cross flooded roadways.

An update to this product will be issued this afternoon.

&&

PAC071-133-260229-
/O.NEW.KCTP.FL.W.0073.181125T1700Z-181126T0900Z/
/LNCP1.1.ER.181125T1700Z.181125T2100Z.181126T0300Z.NO/
930 AM EST Sun Nov 25 2018

The National Weather Service in State College, PA has issued a 

* Flood Warning for 
  The Conestoga River At Lancaster
* until late tonight...Or until the warning is cancelled.
* At 8 AM Sunday the stage was...10.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage later this morning
  or early this afternoon and crest near 11.4 feet by late this afternoon.  
  The river will fall below flood stage by tonight.
* At 11.0 feet...Grofftown Road will flood.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$
MC/AT/DM
1 follow-up statement
518 
WGUS81 KCTP 251748
FLSCTP
Flood Statement 
National Weather Service State College PA
1248 PM EST Sun Nov 25 2018

...The Flood Warning is cancelled for the following rivers in 
Pennsylvania...

  Conestoga River At Lancaster

&&

PAC071-133-251818-
/O.CAN.KCTP.FL.W.0073.000000T0000Z-181126T0900Z/
/LNCP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1248 PM EST Sun Nov 25 2018

The Flood Warning is cancelled for
  The Conestoga River At Lancaster.
* At 12 PM Sunday the stage was 10.5 feet and falling.
* Flood stage is 11.0 feet.
* The river crested below flood stage at 10.8 feet...And will 
  continue falling to 6.7 feet by Tuesday morning.

&&

LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
      4002 7635 4009 7629             

$$
MC/AT/DM

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Nov 25, 6:41 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 25, 6:41 AM EST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service State College PA
641 AM EST Sun Nov 25 2018

.SYNOPSIS...
Weak high pressure over the southeastern states will bring some
sun and mild temperatures to the Keystone state today.

Low pressure lifting northeast from the Great Plains late Sunday
will bring widespread showers to the area on Monday. As the low
lifts north of Lake Ontario late Monday, the rain will end from
west to east.

Colder air will prevail for the remainder of the week, as winds
shift to the northwest. Aside from some snow showers across the
Laurel Highlands and northwest mountains at times, dry weather
will prevail.

&&

.NEAR TERM /THROUGH TONIGHT/...
The main threat through the near term is the receding water
which brought Yellow Breeches Creek at Camp Hill to near Flood
stage. MRMS has QPE through the far SE in the 1.5 to 2 inch
range. This copious amounts of moisture brought some very
localized minor flooding which continue to recede. The calm
temperatures in the valleys have cause Icy patches and freezing
fog through the York and Thomasville regions. Patchy fog and
reduced visibilities remain possible through the first half of
the morning through south central PA.

Expect these conditions to slowly improve as the day continues.
The HRRR actually picks up on some of this in the sfc
visibility product. The 09Z run has reduced vsbys finally
lifting between 14Z to 15Z. Have issued an SPS for this along
with updating the wx grids accordingly. High pressure will build
over the region, trough cloudy dreary conditions will persist.
Latest GOES has the strong low pressure system sitting just off
the east coast with eastward streaming upper level moisture
moving through the region. So while the southernmost regions
could see some thinning of the clouds by and large cloudy skies
will continue into tomorrow. cloudy skies will keep temperatures
moderate. Highs through the low 40s through the north to the
low 50s through the south which is right around normal for this
time of year.

&&

.SHORT TERM /MONDAY/...
A fast moving low pressure system from the Great Plains late
Sunday will track across the Great Lakes on Monday. This system
will bring widespread showers to the area on Monday. Based on
latest mid range models have adjusted for timing and used the
NAM and NBM to adjust QPF. The rain will end from west to east
during the late afternoon. Cold temperatures will return in its
wake.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Colder air behind the system will prevail into next weekend,
as a northwest flow of air prevails across the eastern states.
 A large upper level low which at that time should position
itself over eastern Canada will dominate the weather pattern.
The mid to long range models begin to disagree through the
latter half of the upcoming week so there is less confidence in
timing.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Conditions generally MVFR across central PA early this morning,
with ceiling restrictions the main impact for the NW half and
visibility restrictions primarily impacting the SE. The fog will
mix out by mid morning bringing a return to VFR conditions for
the SE, while ceilings remain more stubborn over the NW and
likely hang on through midday before improvement (if at all at
BFD). West winds will increase to 5-10 mph today.

Respite will be short-lived though as another storm system
slides in from the Midwest. Ceiling restrictions and rain return
starting late evening with some light fog forming over eastern
sections as well. Restrictions continue through much of Monday.

NW flow returns for Mon night into midweek, bringing periods of
snow showers and restrictions mainly to the northern mountains
and Laurel Highlands.

.Outlook...

Mon...Rain/low cigs.

Mon night...Snow showers/vis reductions possible W Mtns. Breezy
NW wind.

Tue-Thu...Sct snow showers NW half with restrictions. VFR SE.
Breezy NW wind.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo/Ceru/Tyburski
LONG TERM...Ceru/Martin
AVIATION...RXR
Hazardous weather outlook, Nov 25, 6:16 AM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
616 AM EST Sun Nov 25 2018

PAZ004>006-010>012-017>019-024>026-033>035-037-041-042-045-046-
049>053-058-059-066-261130-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Somerset-
Bedford-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-
Schuylkill-Lebanon-Lancaster-
616 AM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ027-028-036-056-057-063>065-261130-
Mifflin-Juniata-Franklin-Perry-Dauphin-Cumberland-Adams-York-
616 AM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and Tonight.

Areas of locally dense fog and patchy ice are possible early to mid
Sunday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 25, 5:22 AM EST, 4 hours 8 minutes before
Special Weather Statement
National Weather Service State College PA
522 AM EST Sun Nov 25 2018

PAZ027-028-036-056-057-063>065-251530-
Mifflin-Juniata-Franklin-Perry-Dauphin-Cumberland-Adams-York-
522 AM EST Sun Nov 25 2018

...PATCHES OF ICE AND AREAS OF DENSE FOG THIS MORNING...

Areas of locally dense fog have formed through the valleys of
south central PA, especially through the Thomasville and York
regions. Expect visibilities of 1/4SM or lower to be possible
through the first half of the morning. Patchy ice due to the
freezing temperatures will couple with the fog to cause
treacherous travel. When traveling be prepared to slow down and
allow for extra time. Please use extra caution on untreated roads
and sidewalks.
Local storm report, Nov 25, 7:44 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
744 AM EST SUN NOV 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S NEW SALEM           39.89N  76.79W
11/24/2018  M0.75 INCH       YORK               PA   TRAINED SPOTTER

            24-HOUR RAINFALL.

&&

EVENT NUMBER CTP1802840

COLBERT
Local storm report, Nov 25, 7:46 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EST SUN NOV 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       HANOVER                 39.81N  76.98W
11/25/2018  M1.65 INCH       YORK               PA   TRAINED SPOTTER

            24-HOUR RAINFALL.

&&

EVENT NUMBER CTP1802841

COLBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:11 PM ESTAreal Flood AdvisoryCTPDauphin, Lancaster, Lebanon3 hr
Nov 24, 11:12 PM ESTRiver Flood WarningCTPCumberland, York4 hr

Nearby

River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.